Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 5, 2025, 2:38 PM MST for Santa Cruz County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2025, 2:38 PM MST (21:38 UTC)
- Expired
- Jul 5, 2025, 5:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 48 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2518 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789
WGUS55 KTWC 052138
FFWTWC
AZC023-060030-
/O.NEW.KTWC.FF.W.0010.250705T2138Z-250706T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
238 PM MST Sat Jul 5 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
East Central Santa Cruz County in southeastern Arizona...
* Until 530 PM MST.
* At 238 PM MST, Doppler radar indicated thunderstorms producing
between 0.75 and 1.50 inches of heavy rain across portions of east
central Santa Cruz county. Flash flooding is ongoing or expected
to begin shortly, especially along the washes that drain into
Mowry Wash and Cherry Creek that eventually drain into the
headwaters of the Santa Cruz River.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Mainly rural areas of East Central Santa Cruz County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3143 11068 3145 11065 3149 11065 3152 11063
3153 11058 3150 11056 3146 11052 3145 11056
3141 11058 3141 11064
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR2 follow-up statements
796
WGUS75 KTWC 052249
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
349 PM MST Sat Jul 5 2025
AZC023-060030-
/O.CON.KTWC.FF.W.0010.000000T0000Z-250706T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
349 PM MST Sat Jul 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST THIS
AFTERNOON FOR EAST CENTRAL SANTA CRUZ COUNTY...
At 349 PM MST, Doppler radar indicated thunderstorms had produced
heavy rain across the warned area. Between 0.7 and 1.5 inches of
rain have fallen. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Mainly rural areas of East Central Santa Cruz County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3143 11068 3145 11065 3149 11065 3152 11063
3153 11058 3150 11056 3146 11052 3145 11056
3141 11058 3141 11064
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GLZ032
WGUS75 KTWC 060031
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
531 PM MST Sat Jul 5 2025
AZC023-060041-
/O.EXP.KTWC.FF.W.0010.000000T0000Z-250706T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
531 PM MST Sat Jul 5 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL SANTA CRUZ
COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
&&
LAT...LON 3143 11068 3145 11065 3149 11065 3152 11063
3153 11058 3150 11056 3146 11052 3145 11056
3141 11058 3141 11064
$$
GLZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:02 PM MST, 36 minutes earlier.
Area forecast discussion, Jul 5, 2:02 PM MST, 36 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 202 PM MST Sat Jul 5 2025 .SYNOPSIS...Expect scattered storm coverage today focused on locales generally south and southwest of Tucson. With deep moisture in place across Southeast Arizona, the main hazard from the storms today will be their capability to produce heavy rain. Otherwise, temperatures will warm back up to above normal levels this weekend with the potential for extreme heat to return to Southeast Arizona by the middle of next week. && .DISCUSSION...The following day in the wake of the all of those exciting pops, crackles and thick smoke from spent fireworks can sometimes be disorienting. Trying to make sense of your surroundings. Trying to make sense of what changed. Today is one of those days. We have seen a surge of deeper lower-level moisture filter into the lower deserts of SW Arizona from the Gulf of California. You can see this moisture increase on the latest GOES TPW imagery, which indicates PWAT values of 1.50-1.60 inches across Pima, southern Pinal and western portions of Santa Cruz county. This matches up with the 05/18 KTWC upper-air sounding indicating a PWAT of 1.51 inches. This is a nice reinforcement of surface moisture across the region, as dewpoints this afternoon range from the upper 50s to lower 60s from Tucson west, and upper 40s to lower 50s to the east. The upper pattern today is defined by high pressure at 500 mb high extending across Sonora Mexico into New Mexico with two high centers over central Sonora and southwest NM. Southeast Arizona resides in a weak col between these two centers which may aid convection across our neck of the woods today, but won't assist convective initiation. The 05/18Z KTWC sounding was a bit surprising because there isn't that warm subsident layer near 500 mb with the proximity of the upper high being so close. What I think is going on, that weak sheared mid-upper plume from Flossie may have eroded it away from Tucson north during the upper-air flight. I would guess that it will return on the 06/00Z sounding later this afternoon as the 500 mb high moves closer. This warm layer is important because it is what will choke off deep updrafts from developing across the area. That and the strong flow in the upper portion of the storm causing the top portions to lean toward the NE. Both of these ingredients are necessary to limit the flash flooding potential today. Given that the storm motion will be very weak in general that this morning's sounding was a bit more wet than anticipated...any storms that do develop will be capable of producing heavy rain. It is a good thing that there isn't any large scale features around to focus convection today. Taking stock of the local environment, we will have to do things the old-fashoned way for our storms today, relying on the surface heating to interact with the moisture that is available. Scattered thunderstorms will develop this afternoon along and near the 850-700 mb Theta-E ridge which has aligned itself along a line extending from southwest Cochise into Santa Cruz and over into the central portions of the Tohono O'odham Nation. The HREF isn't as excited for heavy rain as it was yesterday, but there is still a 10-30% chance rainfall will exceed 1 inch withing a 40 km distance of a point in the aforementioned favored location. The HREF percentages I think are a little low given what I see on the 05/18Z sounding. The best threat for strong winds will be across the northern extent of this area...closer to the drier air (mainly the northern Tohono O'odham Nation and southwest portions of Pinal county) where the SPC Mesoscale Analysis indicated DCAPES this afternoon around 1200-1500 J/kg. Sunday, there isn't too much change in the upper high across the region. The surface moisture that surged into lower deserts will have another day to mix eastward shifting the Theta-E ridge east. A slight tilting in the orientation of the upper high from SW-NE to WSW-ENE may provide enough deformation aloft to focus thunderstorm coverage back to the east, with isolated to scattered thunderstorms mainly across Cochise county/SE of Tucson Sunday. We begin to see some movement in the upper high at both 500 mb and 300 mb toward the NNW and over central Arizona by Wednesday. This will allow for temperatures to rise the first half of the week, with the possibility of extreme heat returning by Wednesday. In fact, the 05/15Z NBM probabilities of reaching 110+ degrees at KTUS is 25% Tuesday, 62% Wednesday and back down to 25% Thursday. This will likely be the big story this week with increasing confidence in this to occur. The upper high will begin to break down late next week with it shifting west then back toward northern Arizona by next weekend. This motion will open up Southeast Arizona to a more favorable diffluent flow aloft and an uptick int thunderstorm coverage and activity. && .AVIATION...Valid through 07/00Z. SCT-BKN 7-12k ft AGL, becoming SCT 12-15k ft AGL by 06/04Z tonight. SCT-BKN 7-12k ft AGL will return aft 06/21Z. Isold-SCT -SHRA/-TSRA mainly S/SW of KTUS thru 04/04Z with CIGS BKN 5-8k ft AGL and gusty outflow winds up to 40 kts. Surface winds generally WLY 8-13 kts, becoming SLY less than 10 kts overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect scattered showers and thunderstorms this afternoon into this evening mainly south and southwest of Tucson. A decrease in thunderstorm activity is expected Sunday into next week as the area transitions into a low grade monsoon pattern. An eventual uptick in monsoon activity is possible the middle of next week but will be dependent on how quick the high pressure aloft shifts north. Temperatures heating up this weekend into next week with the potential for very hot temperatures to return the middle of next week. Winds generally light and under 15 mph with the exception of gusty and erratic winds up to 35-45 mph near any thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:08 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Jul 5, 3:31 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Jul 5, 3:59 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 5, 4:55 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.